North Carolina, 2006Lightning Strike in North Carolina, June 21, 2006
June 21, 2006 · NWS RAH · 1 event in 1 county or zone
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $30,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before the first event at Jun 21, 9:55 AM EST, 3 hours 50 minutes earlier.
Area forecast discussion, Jun 21, 9:55 AM EST, 3 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
1055 AM EDT WED JUN 21 2006
.SHORT TERM /REST OF TODAY/...
A BIT OF A CONUNDRUM THIS MORNING WITH NO MODEL PICKING UP VERY WELL
ON THE STILL-HEALTHY MCS DROPPING INTO WV THIS MORNING. BASED ON THE
MEAN STEERING FLOW... THE RESULTANT MCV SHOULD HEAD SOUTHEAST INTO
NORTH CENTRAL AND NORTHEAST NC... RIDING ALONG THE INSTABILITY
GRADIENT. ONCE IT HITS THE REALLY JUICY AIR OVER MOST OF THE CENTRAL
AND SOUTHEAST CWA... CANT SEE ANY REASON WHY IT WONT PRODUCE AT
LEAST ISOLATED SLOW-MOVING STORMS... CONSIDERING THE 12Z MHX
SOUNDINGS MUCAPE OF 3000 J/KG. WILL NEED TO MONITOR THE MCV THIS
AFTERNOON FOR EVEN BETTER THAN ISOLATED COVERAGE. PRECIPITABLE WATER
IS PROJECTED TO BE OVER 150% OF NORMAL... AND DEWPOINTS IN THIS AREA
SHOULDNT DROP MUCH LOWER THAN THE MID-UPPER 60S. GIVEN THE VERY
WEAK SHEAR... ANY STORMS SHOULD BE SLOW-MOVING AND WILL MENTION
LOCALLY HEAVY RAIN THIS AFTERNOON INTO THE EVENING. THE WET BULB
ZERO ON THE MHX SOUNDING IS OVER 11 KFT AND WITH MARGINAL LAPSE
RATES IN THE -10 TO -30C LAYER WITH LOW SHEAR... ANY HAIL THREAT
SHOULD BE VERY ISOLATED. FORECAST HIGH TEMPS LOOK GOOD AND NO
CHANGES ARE PLANNED. -GIH
&&
.PREV DISCUSSION...
(ISSUED 140 AM EDT WED JUN 21 2006)
SHORT TERM /TODAY THROUGH FRIDAY/...
TODAY...THE SUBTROPICAL RIDGE BUILDS ALOFT OVER THE SERN U.S.
RESIDUALS FROM MCS ACTIVITY WEST OF THE MTNS SHOULD RESULT IN SOME
DEBRIS CLOUDINESS EARLY THIS MORNING...OTHERWISE BECOMING MOSTLY
SUNNY AND HOT. THE DRY ADIABATIC SCHEME OF MAX TEMPERATURE FORECASTS
WORKED WELL YESTERDAY AND WILL BE USED AGAIN YIELDING MAX READINGS
OF 92-95. THE AIRMASS BECOMES MODERATELY UNSTABLE. WITH GREATEST
MIDLEVEL INSTABILITY...PW ABOVE 1.7...AND SLIGHT CONVERGENCE IN THE
LOWER LEVELS AHEAD OF A TROUGH IN THE PIEDMONT... ISOLATED TSTMS ARE
POSSIBLE THIS AFTERNOON SOUTHEAST.
THE SUBTROPICAL RIDGE ALOFT HOLDS THROUGH THU THEN BEGINS TO WEAKEN
ON FRI. 850 MB HIGH PRESSURE OVER THE SAVANNAH BASIN KEEPS KEEPS A
WESTERLY COMPONENT IN THE LOWER LEVEL FLOW WITH TEMPERATURES LIKELY
TO BLAZE INTO THE MID 90S AGAIN THU. 850 FLOW WEAKENS TO A COL FRI
WITH LOWERING PRESSURE OFF THE GA-FL COAST. THIS SHOULD TAKE THE
EDGE OFF DAYTIME TEMPERATURES FRI THROUGH STILL ABOVE NORMAL. PWS
ARE MAINLY IN THE 1.5-1.8 INCH RANGE AND THE AIRMASS REMAINS MORE
DEEPLY UNSTABLE TO THE NW. BEST CHANCES FOR LATE DAY TSTMS SHOULD
BE THE NW CORNER NEAR THE TRIAD AND SE CORNER FOR ANY RESIDUAL SEA
BREEZE CONVECTION MOVING INLAND. HIGHS THU MID 90S AND FRI 90-93.
-RFG
LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
FRI NIGHT-SAT...A NARROW AXIS OF THE SUBTROPICAL RIDGE REMAINS
ACROSS GA AND THE CAROLINA COAST AFTER GIVING WAY TO A BROAD
NORTHERN STREAM TROUGH IN THE OHIO VALLEY AND LOWERING HEIGHTS OVER
THE BAHAMAS AND FL PENINSULA. LOW LEVEL FLOW BECOMES INCREASINGLY
SOUTHEASTERLY OFF THE SUBTROPICAL ATLANTIC PROVIDING MORE OF A
MARITIME TROPICAL INFLUENCE. LOOK FOR VARIABLE CLOUDINESS...HUMID
AND TEMPERATURES SETTLING TOWARD NORMAL DAYTIME READINGS IN THE
UPPER 80S. CHANCES OF A SHOWER/TSTM RISE TO 30-40 PCT.
SAT NGT-SUN...LOW LEVEL FLOW WITH LONG TRAJECTORY OFF THE ATLANTIC
CONTINUES AS AN INVERTED TROUGH SETS UP OVER THE FL EAST COAST.
MODELS HINT AT LOW PRESSURE DEVELOPMENT OFF THE FL-GA COAST.
WEAKENING OF THE RIDGE ACROSS THE TOP WOULD BE LESS FAVORABLE FOR
TROPICAL CYCLONE DEVELOPMENT. AXIS OF DEEPEST MOISTURE GETS SHUNTED
WEST TO THE MOUNTAINS...BUT SHOULD STILL BE SUFFICIENTLY MOIST FOR
SCATTERED SHOWERS/TSTMS WITH POPS 20-30 PCT VARYING DIURNALLY.
SUN NIGHT-TUE...WE REMAIN UNDER THE INFLUENCE OF A MARITIME TROPICAL
AIRMASS MAINTAINED BY S-SE FLOW ON THE SOUTHWEST PERIPHERY OF A
BROAD RIDGE NE OF BERMUDA. DEPENDING ON LOW PRESSURE WAVE
DEVELOPMENT IN THE FLOW AND INTERACTION WITH A NORTHERN STREAM FRONT
OR TROUGH TOWARD MIDWEEK ..WE WILL BE SUBJECT TO OCCASIONAL HEAVY
SHOWERS AND A CHANCE OF THUNDERSTORMS AT ALMOST ANY TIME DURING THE
PERIOD. POPS WILL REMAIN IN THE 35-45 PCT RANGE FOR ANY 12-HOUR
SEGMENT. TEMPERATURES NEAR NORMAL. -RFG
AVIATION...
WILL HAVE HIGH HUMIDITY OVERNIGHT AT THE SURFACE DUE TO PERSISTENT
WEAK SURFACE TROF OVER THE AREA. WE WILL HAVE SOME DENSER DEBRIS
CLOUDINESS ADVECTING INTO CENTRAL NC OVERNIGHT. STILL THINK WE WILL
SEE THE USUAL DIURNAL MVFR VISIBILITIES IN THE 10-12Z RANGE WITH
VERY LIGHT/CALM WINDS THIS MORNING. OVER AN INCH OF RAIN AT FAY THIS
EVENING...WILL HAVE VISIBILITY THERE FALLING TO BRIEFLY IFR...AND
ALSO AT RWI DUE TO RIVER PROXIMITY.
OTHERWISE...THE DEBRIS CLOUDINESS WILL THIN WITH MIXING AND EXPECT
MAINLY SCATTERED CUMULUS AS HEATING MAXIMIZES THIS AFTERNOON.
GENERALLY A REPEAT TONIGHT WITH FOG PERHAPS A BIT MORE DENSE TOWARDS
MORNING AS DEW POINTS WILL BE CREEPING UP IN LIGHT SOUTHWEST FLOW.
&&
.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHORT TERM...HARTFIELD
Hazardous weather outlook, Jun 21, 3:22 AM EST, 10 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
422 AM EDT WED JUN 21 2006
NCZ007>011-021>028-038>043-073>078-083>086-088-089-220830-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-
WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-
ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
422 AM EDT WED JUN 21 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NORTH
CAROLINA.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THE THREAT OF LOCALIZED HEAVY RAINFALL AND SPOT FLOODING WILL
INCREASE EARLY NEXT WEEK AS A FLOW OF MOIST AIR OFF THE
SUBTROPICAL ATLANTIC PERSISTS ACROSS CENTRAL NORTH CAROLINA.
OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
RFG
In the hours before
Local storm report, Jun 21, 12:15 PM EST, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
115 PM EDT WED JUN 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 PM TSTM WND DMG 2 SW NASHVILLE 35.95N 77.98W
06/21/2006 NASH NC LAW ENFORCEMENT
TREES BLOWN DOWN AS REPORTED BY 911 DISPATCHERS.
&&
DJFSpecial weather statement, Jun 21, 1:12 PM EST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
212 PM EDT WED JUN 21 2006
NCZ075>077-086-088-211915-
CUMBERLAND-HARNETT-HOKE-LEE-MOORE-
212 PM EDT WED JUN 21 2006
...STRONG SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS LEE...HARNETT...
MOORE...CUMBERLAND AND HOKE COUNTIES THROUGH 315 PM EDT...
AT 212 PM EDT...DOPPLER RADAR INDICATED AN AREA OF SHOWERS AND
THUNDERSTORMS MOVING ACROSS PORTIONS OF THE SANDHILLS WHICH INCLUDE
CARTHAGE...SOUTHERN PINES...LEMON SPRINGS...FAYETTEVILLE AND FORT
BRAGG.
GUSTY WINDS OF 40 TO 50 MPH...VERY HEAVY RAIN AND DANGEROUS
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS.
RA
Lightning, Wayne
- When
- June 21, 1:45 PM EST
- Where
- Wayne County, 10 mi NE of Goldsboro
- Property damage
- $30,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.364, -78.004 (the zone’s center; the record gives no point)
House fire near Saulston. Other House Fires iN Mount Olive and Patetown.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Ohio, June 21 to 22, 20061 death · 1 injured · $6.4 million · F2 · 57 events
- Flash Flooding and Flooding in Ohio, June 21 to 23, 20061 death · $199 million · 24 events
- Tornado in Florida, June 21, 20063 injured · $500,000 · F2 · 1 event
- Lightning Strike in Colorado, June 21, 20061 death · 1 event
- Hail and Damaging Winds in Ohio, June 21, 2006$2.3 million · 1.75 in hail · 26 events
- Tornadoes and Hail in Oklahoma, June 21, 2006$792,000 · F1 · 11 events
- Hail and Damaging Winds in Michigan, June 21, 20061 injured · $533,000 · 1.75 in hail · 35 events
- Hail and Damaging Winds in Nebraska, June 21, 2006$865,000 · 3 in hail · 9 events
- Hail and Damaging Winds in Wisconsin, June 21, 2006$240,000 · 65 kt wind · 33 events
- Hail and Damaging Winds in Indiana, June 21, 2006$150,000 · 2 in hail · 27 events
- High Wind in Texas, June 21, 2006$320,000 · 63 kt wind · 2 events
- Flash Flooding in Michigan, June 21, 2006$200,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5511287.